Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Taking hydromorph contin for back and knee pain. Is it safe to increase the dosage?

I am on 12 mg daily of hydromorph contin for back and knee pain. my knee was replaced on April 03,2013 and it is still very painful. hydromorph contin has little effect on the knee pain. hydromorh conton was prescribed by my family
physician and he is hesitant to increase the dosage. A pain management specialist said thatt I can take 18 mg
without any problems. What should I do? The pain is bad that it affects my quality of life in that I am very restricted
in any physical activity.
Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The medicines that you are taking are habit forming. Increasing the dosage without consulting your physician is not recommended. You can take additional measures like hot fomentation for pain relief.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Fri, 19 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor